PDA

View Full Version : Nuva Ring side effect? Help!



cherinyc
09-26-2006, 10:22 AM
Hi - From discussions in a previous thread I started a little while back dealing with a decreased libido, I decided not to refill my Rx for Nuva Ring this month - to see if it helped/changed anything. It's been about 6 mths since I've had intercourse, and don't really expect to anytime too soon, so I feel pretty safe by taking a break from it.
Last month, I used the Ring as usual, took it out and had my last cycle run Sept 12-16th. I should've started a new Ring on Sunday Sept 17th. Going on a 28 day cycle, my next period should start around October 10th-11th.
HOWEVER - my period started last night...Sept. 25th. :confused: It hasn't even been 2 wks since the last one ended. Without using hormonal BC, I usually run on a 35-ish day cycle. I got used to that, knowing it's a bit strange, but this is definitely much stranger. Last night I thought it was just spotting, figuring that might be normal after stopping the BC, but no...this is more than spotting. Not heavy (I have always been very light anyway), but regular for me.

What's going on? I have my annual scheduled for Monday Oct 2nd, and wanted to talk to the Dr about maybe an IUD. (I read a recent report on how much safer they are than before (circa 1974), and they don't all involve hormones). Should I be worried that I am getting my period so soon?

Anyone had an experience like this? I am not sure whether I should be concerned or not.

Thanks....

Bluetree
09-26-2006, 10:29 AM
Cheri, I've been on-and-off BC quite a few times and it always takes time to get the cycle back to normal. I have had wonky periods like that, too.
I wouldn't worry about it but I would mention it to your OB-GYN when you have your appointment.

Joy

colby
09-26-2006, 11:36 AM
It takes a bit for your body to re-adjust to the different hormone balances, so I'd say it's normal -- unless it goes on for too long, seems abnormally heavy, or makes you seriously uncomfortable. Definitely mention it to the doc next week, but in the meantime, hang in there. Your body is trying to adjust, and is a little confused.

cherinyc
09-26-2006, 11:45 AM
It takes a bit for your body to re-adjust to the different hormone balances, so I'd say it's normal -- unless it goes on for too long, seems abnormally heavy, or makes you seriously uncomfortable. Definitely mention it to the doc next week, but in the meantime, hang in there. Your body is trying to adjust, and is a little confused.

I hope that's all. I've gone off of BC before, and this has never happened. Actually, about 3 yrs ago I went off of Ortho-Tricyclen, and 6 mths later I still hadn't gotten my period. Had to go back on the hormones to jump start it again. This is quite the opposite.